MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE SPHERX II PEDICLE SCREW SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

NUVASIVE, INC. NUVASIVE SPHERX II PEDICLE SCREW SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 8448590
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 09/06/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
During surgery the tulip head of one iliac screw disengaged from the tulip and the thread in the shank was stripped.Fixation was applied from the upper thoracic spine to the iliac spine.The surgeon elected to leave the screw in place due to the length of the construct and point at which the component separation occurred.The surgeon will continue to monitor the patient.No further investigation can be completed at this time.No revision surgery is scheduled.The root cause of this reported event has not been determined.Review of labeling notes: potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s), loss of fixation, nonunion or delayed union, fracture of the vertebra, neurological, vascular or visceral injury, metal sensitivity or allergic reaction to a foreign body.".Device remains in-situ.
 
Event or Problem Description
On 12/12/2016 it was reported that during a thoracic lumbar surgery on (b)(6) 2016, the tulip head of one iliac screw disengaged and the thread in the shank was stripped.The screw was left in the patient and no patient injury was reported.The surgeon has elected to monitor the patient.No revision surgery is scheduled at this time.

Brand Name
NUVASIVE SPHERX II PEDICLE SCREW SYSTEM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key6226208
Report Number2031966-2016-00093
Device Sequence Number16351562
Product Code NKB
UDI-Device Identifier00887517256492
UDI-Public00887517256492
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
K092287
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 01/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number8448590
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2016
Initial Report FDA Received Date01/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR